Alert archive / Kansas / Wind Advisories in 2013

Wind Advisory 8, NWS Wichita, KS

April 18, 201317 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 18, 2013, 4:03 AM CDT for 17 counties in Kansas. It took effect at Apr 18, 2013, 9:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2013, 4:03 AM CDT (09:03 UTC)
In effect from
Apr 18, 2013, 9:00 AM CDT
Expired
Apr 18, 2013, 4:24 PM CDT
In force
7 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2013-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2013-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 327 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
457 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
327 m²/s²
0-3 km storm-relative helicity
520 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

114 
WWUS73 KICT 180903
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
403 AM CDT THU APR 18 2013

...STRONG NORTHWEST WINDS TO SPREAD ACROSS CENTRAL AND SOUTH-
CENTRAL KANSAS THIS MORNING THAT WILL USHER MUCH COLDER RECORD
SETTING COLD TEMPERATURES TO THESE SAME AREAS LATE TONIGHT...

KSZ052-053-068-069-082-083-091>093-182315-
/O.NEW.KICT.FZ.W.0001.130419T0800Z-130419T1400Z/
/O.NEW.KICT.WI.Y.0008.130418T1400Z-130419T0100Z/
MARION-CHASE-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON...
EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON...WINFIELD...ARKANSAS CITY
403 AM CDT THU APR 18 2013

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT
THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. A WIND
ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT
FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING. 

* WINDS...WILL INCREASE TO A SUSTAINED 30 MPH WITH GUSTS AROUND 40
  MPH LIKELY.

* IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY IN HIGH-PROFILE
  VEHICLES OR ON MOTOR CYCLES. ANY PROPERTY LEFT OUTDOORS...SUCH
  AS TRASH CONTAINERS AND THOSE ON FRONT PORCHES...MAY BE BLOWN
  ABOUT IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND FOR
MOTOR CYCLES. USE EXTRA CAUTION.

&&

$$

KSZ032-033-047>051-067-182315-
/O.NEW.KICT.FZ.W.0001.130419T0300Z-130419T1400Z/
/O.NEW.KICT.WI.Y.0008.130418T1400Z-130419T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON
403 AM CDT THU APR 18 2013

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT
THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
FRIDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY
IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING. 

* WINDS...WILL INCREASE TO A SUSTAINED 30 MPH WITH GUSTS AROUND 40
  MPH LIKELY.

* IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY IN HIGH-PROFILE
  VEHICLES OR ON MOTOR CYCLES. ANY PROPERTY LEFT OUTDOORS...SUCH
  AS TRASH CONTAINERS AND THOSE ON FRONT PORCHES...MAY BE BLOWN
  ABOUT IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND FOR
MOTOR CYCLES. USE EXTRA CAUTION.

&&

$$

ES
2 follow-up statements
102 
WWUS73 KICT 182037
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
337 PM CDT THU APR 18 2013


KSZ052-053-068-069-082-083-091>093-191045-
/O.CON.KICT.FZ.W.0001.130419T0800Z-130419T1400Z/
/O.CON.KICT.WI.Y.0008.000000T0000Z-130419T0100Z/
MARION-CHASE-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON...
EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON...WINFIELD...ARKANSAS CITY
337 PM CDT THU APR 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY.
A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* WINDS...NORTHWEST WINDS WILL BE SUSTAINED 30 MPH WITH GUSTS
  AROUND 40 MPH LIKELY.

* TEMPERATURES...OVERNIGHT LOWS OF 26 TO 28 DEGREES ARE EXPECTED
  LATE TONIGHT INTO FRIDAY MORNING.

* IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY IN HIGH-
  PROFILE VEHICLES OR ON MOTOR CYCLES. THE COLD TEMPERATURES COULD
  KILL SENSITIVE VEGETATION. THOSE WITH AGRICULTURAL INTERESTS IN
  THE WARNING AREA ARE ADVISED TO PROTECT TENDER VEGETATION.
  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
  BROUGHT INSIDE AWAY FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND FOR
MOTOR CYCLES. USE EXTRA CAUTION.

&&

$$

KSZ032-033-047>051-067-191045-
/O.CON.KICT.FZ.W.0001.130419T0300Z-130419T1400Z/
/O.CON.KICT.WI.Y.0008.000000T0000Z-130419T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON
337 PM CDT THU APR 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CDT FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT
THIS EVENING. 

* WINDS...NORTHWEST WINDS WILL BE SUSTAINED 30 MPH WITH GUSTS
  AROUND 40 MPH LIKELY.

* TEMPERATURES...OVERNIGHT LOWS OF 24 TO 26 DEGREES ARE EXPECTED
  LATE TONIGHT INTO FRIDAY MORNING.

* IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY IN HIGH-
  PROFILE VEHICLES OR ON MOTOR CYCLES. THE COLD TEMPERATURES COULD
  KILL SENSITIVE VEGETATION. THOSE WITH AGRICULTURAL INTERESTS IN
  THE WARNING AREA ARE ADVISED TO PROTECT TENDER VEGETATION.
  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
  BROUGHT INSIDE AWAY FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND FOR
MOTOR CYCLES. USE EXTRA CAUTION.

&&

$$

LAWSON
499 
WWUS73 KICT 182124
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
424 PM CDT THU APR 18 2013

KSZ052-053-068-069-082-083-091>093-191130-
/O.CAN.KICT.WI.Y.0008.000000T0000Z-130419T0100Z/
/O.CON.KICT.FZ.W.0001.130419T0800Z-130419T1400Z/
MARION-CHASE-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON...
EL DORADO...AUGUSTA...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON...WINFIELD...ARKANSAS CITY
424 PM CDT THU APR 18 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM
CDT FRIDAY. 

* TIMING...TEMPERATURES WILL DROP BELOW FREEZING LATE TONIGHT AND
  REMAIN BELOW FREEZING UNTIL AROUND 9 AM FRIDAY MORNING.

* TEMPERATURES...OVERNIGHT LOWS OF 26 TO 28 DEGREES ARE EXPECTED 
  LATE TONIGHT INTO FRIDAY MORNING. 

* IMPACTS...THE COLD TEMPERATURES COULD KILL SENSITIVE VEGETATION.
  THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE
  ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
  NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
  FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ032-033-047>051-067-191130-
/O.CAN.KICT.WI.Y.0008.000000T0000Z-130419T0100Z/
/O.CON.KICT.FZ.W.0001.130419T0300Z-130419T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON
424 PM CDT THU APR 18 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CDT FRIDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 9 AM CDT FRIDAY. 

* TIMING...TEMPERATURES WILL DROP BELOW FREEZING THIS EVENING AND REMAIN
  BELOW FREEZING UNTIL AROUND 9 AM FRIDAY MORNING.

* TEMPERATURES...OVERNIGHT LOWS OF 24 TO 26 DEGREES ARE EXPECTED 
  LATE TONIGHT INTO FRIDAY MORNING. 

* IMPACTS...THE COLD TEMPERATURES COULD KILL SENSITIVE
  VEGETATION. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING
  AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED
  PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
  INSIDE AWAY FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

LAWSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 18, 3:45 AM CDT, 18 minutes earlier.

Area forecast discussion, Apr 18, 3:45 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
345 AM CDT THU APR 18 2013

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 345 AM CDT THU APR 18 2013

HIGHLIGHTS:
1) WIND ADVISORY IS BEING ISSUED FOR ALL OF CNTRL & SC KS FROM 9AM-8PM
TODAY.
2) FREEZE WARNING BEING ISSUED FOR ALL OF CNTRL & SC KS FROM TONIGHT TO
FRI MORNING.
3) FLOOD WATCH IS BEING CANCELLED FOR SE KS.
4) WINTER WEATHER ADVISORY WILL EXPIRE ON SCHEDULE AT 7AM.

TODAY:
THE NUMEROUS SHRA & EMBEDDED TS THAT HAVE OCCURRED OVER MOST AREAS ARE
CONFINED TO ERN KS EARLY THIS MORNING WHILE A FEW FLURRIES HAVE BEEN
VISITING CNTRL KS. THE UPR-DECK TROF THAT HAS PLAYED A VITAL ROLE WITH
ALL FACETS OF SEVERE/SIGNIFICANT WEATHER IS PUSHING E OVER THE TX & OK
PANHANDLES ON SCHEDULE. AS SUCH MOST FACETS OF INHERITED FORECAST HAVE
BEEN KEPT INTACT. THE MOST 2 SIGNIFICANT ADDITIONS ARE THAT A WIND
ADVISORY IS BEING ISSUED FOR ALL OF CNTRL & SC KS FROM 9AM-8PM WHERE NW
25-35MPH SUSTAINED SPEEDS ARE LIKELY AS THE DEEP CYCLONE CONTINUES TO
STRENGTHEN AS IT MOVES NE TOWARD THE UPPR MS VALLEY. THE DURATION MAY
BE LENGTHY BUT LWR-DECK GRADIENT REMAINS RATHER TIGHT TIL EARLY THIS
EVENING...SO DECIDED TO 'AIR' ON THE SIDE OF CAUTION. THE 2ND IS THAT A
FREEZE WARNING IS BEING ISSUED FOR CNTRL & SC KS WHERE LOWS IN MID-UPR
20S ARE LIKELY. EXTENSIVE LOW CLOUDS WRAPPING AROUND DEPARTING BUT
CONTINUALLY STRENGTHENING SFC CYCLONE HAVE KEPT TEMPS IN CHECK. LATEST
RIVER FORECASTS FOR SE KS DEPICT GREATEST RISES IN AREA RIVERS JUST
BRUSHING FLOOD STAGES. AS SUCH FLOOD WARNING FOR SE KS THAT HAD BEEN IN
EFFECT TIL 7AM IS BEING CANCELLED.

TONIGHT:
SKIES TO CLEAR IN W-E MANNER LATE TONIGHT AS THE INTENSE CYCLONE SURGES
NE OVER THE GREAT LAKES. WITH WINDS RAPIDLY DIMINISHING AS THEY BACK TO
A W/NW COMPONENT ALL OF KICT COUNTRY WILL CHILL OUT WITH TEMPS THAT ARE
LIKELY TO SET RECORDS IN MANY AREAS (ESPECIALLY WICHITA WHERE THE RECORD
LOW IS 32F.)

FRI-SAT:
WARMER WEATHER SLATED FOR ALL AREAS AS THE NEXT MID-UPR SHORTWAVE MOVING
SE FROM THE NRN ROCKIES STRENGTHENS AS IT APPROAOCHES WRN KS. THIS WOULD
INDUCE LWR-DECK CYCLOGENESIS OVER THE WRN PLAINS ENABLING SLY FLOW TO
GRADUALLY INCREASE.

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 345 AM CDT THU APR 18 2013

STILL ANTICIPATE A FAIRLY PROLONGED PERIOD OF SHRA WITH A FEW TSRA AS A
COUPLE MORE FAIRLY STRONG MID-UPR SHORTWAVES VENTURE SE FROM THE NRN
ROCKIES ON SUN & MON WITH BOTH MOVG IN MORE ELY MANNER OVER KS. THE 2ND
WAVE WILL SWEEP A COLD FRONT SE ACROSS KS ON MON THAT'LL BRING ANOTHER
PERIOD OF UNSEASONABLY COOL WEATHER TO KICT COUNTRY. IT WON'T BE NEARLY
AS COLD AS TONIGHT BUT LOWS OF 30-35F ARE LIKELY TUE NGT/EARLY WED
MORNING.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1226 AM CDT THU APR 18 2013

AREAS OF SHOWERS/THUNDERSTORMS WILL GRADUALLY EXIT THE REGION TO
THE EAST AS THE OVERNIGHT PROGRESSES...AS A STRONG UPPER LEVEL
TROUGH APPROACHES FROM THE WEST. THINKING ACTIVITY THE REMAINDER
OF THE NIGHT WILL BE MOST WIDESPREAD AT KCNU. FURTHER NORTHWEST AT
KRSL...WILL LIKELY SEE A PERIODIC WINTRY MIX OF LIGHT SLEET...SNOW
AND PERHAPS PATCHY FREEZING DRIZZLE. SLEET/SNOW ACCUMULATIONS WILL
LIKELY ONLY BE A FEW TENTHS OF AN INCH AT BEST...AND ICE
ACCUMULATIONS ON ELEVATED SURFACES SHOULD BE LITTLE IF ANY.
OTHERWISE...IFR TO LOW MVFR CIGS WILL GRADUALLY GIVE WAY TO VFR
CIGS BY MID TO LATE MORNING THURSDAY ALL AREAS.
ADDITIONALLY...STRONG AND GUSTY NORTHWEST WINDS WILL PREVAIL
THROUGH THURSDAY.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    43  26  59  37 /  10   0   0   0
HUTCHINSON      41  25  59  37 /  20   0   0   0
NEWTON          40  25  58  36 /  20   0   0   0
ELDORADO        43  26  58  37 /  10   0   0   0
WINFIELD-KWLD   45  27  59  38 /  10   0   0   0
RUSSELL         39  24  57  36 /  40   0   0   0
GREAT BEND      39  24  58  35 /  30   0   0   0
SALINA          41  24  58  36 /  30   0   0   0
MCPHERSON       40  25  58  35 /  30   0   0   0
COFFEYVILLE     50  31  60  34 /  50   0   0   0
CHANUTE         46  30  58  36 /  50  10   0   0
IOLA            45  29  58  36 /  40  10   0   0
PARSONS-KPPF    48  31  59  34 /  50  10   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 3 AM TO 9 AM CDT FRIDAY FOR KSZ052-053-068-
069-082-083-091>093.

WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING
FOR KSZ032-033-047>053-067>069-082-083-091>093.

WINTER WEATHER ADVISORY UNTIL 7 AM CDT THIS MORNING FOR KSZ032-
033-047-048-050-067-082.

FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CDT FRIDAY FOR
KSZ032-033-047>051-067.

&&
Hazardous weather outlook, Apr 17, 11:21 PM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1121 PM CDT WED APR 17 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-190430-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1121 PM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE EASTERN HALF OF
KANSAS OVERNIGHT. A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE
POSSIBLE...CAPABLE OF DIME TO QUARTER SIZE HAIL.
ADDITIONALLY...AREAS OF HEAVY RAINFALL MAY LEAD TO LOCALIZED
FLOODING OVER SOUTHEAST KANSAS. PLEASE REFER TO THE FLOOD WATCH
FOR FURTHER DETAILS.

STRONG NORTH WINDS AND A LIGHT WINTRY MIX WILL AFFECT PORTIONS OF
CENTRAL AND SOUTH-CENTRAL KANSAS. THE PRECIPITATION COULD FALL AS
A MIX OF SLEET...FREEZING DRIZZLE AND LIGHT SNOW. PLEASE REFER TO
THE WINTER WEATHER ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME LIGHT WINTRY PRECIPITATION AND GUSTY NORTH WINDS WILL
LINGER ACROSS CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS
ON THURSDAY MORNING. LITTLE IF ANY SNOW AND ICE ACCUMULATION IS
EXPECTED.

RECORD COLD TEMPERATURES OF 25 TO 30 DEGREES ARE LIKELY OVER MOST
AREAS THURSDAY NIGHT AND FRIDAY MORNING. A FREEZE WARNING MAY BE
REQUIRED...ESPECIALLY FOR CENTRAL AND SOUTH CENTRAL KANSAS.

VERY HIGH GRASSLAND FIRE DANGER IS POSSIBLE ON SATURDAY AFTERNOON
ACROSS MUCH OF THE AREA.

SCATTERED THUNDERSTORMS ARE POSSIBLE FROM SUNDAY THROUGH NEXT
TUESDAY. AT THIS TIME THE RISK FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ADK

In the hours before

Special weather statement, Apr 17, 11:04 PM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1104 PM CDT WED APR 17 2013

KSZ048-180430-
ELLSWORTH-
1104 PM CDT WED APR 17 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH COUNTY...

AT 1100 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR LORRAINE...OR 9 MILES SOUTHWEST
OF ELLSWORTH...AND MOVING NORTH AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3885 9798 3852 9809 3852 9812 3858 9847
      3885 9836
TIME...MOT...LOC 0404Z 197DEG 53KT 3868 9830

PEARCE
Local storm report, Apr 17, 11:06 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1106 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 PM     HAIL             NE ELLSWORTH            38.74N 98.23W
04/17/2013  E0.50 INCH       ELLSWORTH          KS   TRAINED SPOTTER

            TRAINED SPOTTER ESTIMATES PEA TO MARBLE SIZE HAIL WHICH
            WAS BEGINNING TO COVER THE GROUND.

&&

VJP
Special weather statement, Apr 18, 1:05 AM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
105 AM CDT THU APR 18 2013

KSZ069-083-180630-
BUTLER-SEDGWICK-
105 AM CDT THU APR 18 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER AND SEDGWICK COUNTIES...

AT 102 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ROSE HILL...OR 15 MILES SOUTHEAST OF
DOWNTOWN WICHITA...AND MOVING NORTHEAST AT 60 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3756 9731 3792 9702 3775 9656 3747 9676
      3747 9706
TIME...MOT...LOC 0605Z 228DEG 54KT 3758 9710
Special weather statement, Apr 18, 1:31 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
131 AM CDT THU APR 18 2013

KSZ052-053-069-180700-
BUTLER-CHASE-MARION-
131 AM CDT THU APR 18 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER...CHASE AND MARION COUNTIES...

AT 130 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES EAST OF POTWIN...OR 7 MILES NORTHWEST
OF EL DORADO...AND MOVING NORTHEAST AT 65 MPH.

PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3830 9689 3815 9648 3778 9682 3784 9713
TIME...MOT...LOC 0631Z 211DEG 57KT 3793 9691
Special weather statement, Apr 18, 1:51 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
151 AM CDT THU APR 18 2013

KSZ052-053-180730-
CHASE-MARION-
151 AM CDT THU APR 18 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHASE AND MARION COUNTIES...

AT 149 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF BURNS...OR 19 MILES
SOUTHEAST OF MARION...AND MOVING NORTHEAST AT 55 MPH.

PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3847 9635 3808 9661 3808 9669 3810 9692
      3852 9678
TIME...MOT...LOC 0651Z 211DEG 48KT 3816 9680

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 8:06 PM CDTSpecial Weather StatementICTButler39 min
Apr 17, 8:22 PM CDTSpecial Weather StatementICTRice23 min
Apr 17, 8:42 PM CDTSpecial Weather StatementICTChase48 min
Apr 17, 8:43 PM CDTSpecial Weather StatementICTEllsworth, Rice47 min
Apr 17, 9:02 PM CDTSpecial Weather StatementICTLincoln43 min
Apr 17, 9:51 PM CDTSpecial Weather StatementICTRice39 min
Apr 17, 10:00 PM CDTSpecial Weather StatementICTChautauqua, Montgomery60 min
Apr 17, 11:04 PM CDTSpecial Weather StatementICTEllsworth26 min
Apr 18, 1:05 AM CDTSpecial Weather StatementICTButler25 min
Apr 18, 1:31 AM CDTSpecial Weather StatementICTButler29 min
Apr 18, 1:51 AM CDTSpecial Weather StatementICTChase39 min
Apr 18, 4:03 AM CDTFreeze WarningICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more29 hr

Nearby

Wind Advisories in Kansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.